Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 255, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2018, 7:47 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2018, 7:47 PM MDT (01:47 UTC)
- Expired
- Aug 6, 2018, 8:30 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 50.0 mph
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 152 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 8:05 PM MDT | HAIL 3 | 10 Se Grant, NE | |
| Aug 6, 8:06 PM MDT | HAIL 1 | 9 S Madrid, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.4
The text
As transmitted.
021
WUUS53 KLBF 070147
SVRLBF
NEC029-135-070230-
/O.NEW.KLBF.SV.W.0255.180807T0147Z-180807T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
747 PM MDT MON AUG 6 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
South central Perkins County in southwestern Nebraska...
Northeastern Chase County in southwestern Nebraska...
* Until 830 PM MDT.
* At 746 PM MDT, a severe thunderstorm was located near Grant, moving
southeast at 35 mph.
HAZARD...Tennis ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Imperial, Grant and Madrid.
This includes Highway 61 between mile markers 41 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
&&
LAT...LON 4086 10179 4091 10158 4069 10134 4055 10135
4049 10162
TIME...MOT...LOC 0146Z 317DEG 31KT 4083 10164
HAIL...2.50IN
WIND...<50MPH
$$
Roberg5 follow-up statements
729
WWUS53 KLBF 070148
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
748 PM MDT MON AUG 6 2018
NEC029-135-070230-
/O.CON.KLBF.SV.W.0255.000000T0000Z-180807T0230Z/
Perkins NE-Chase NE-
748 PM MDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTH CENTRAL PERKINS AND NORTHEASTERN CHASE COUNTIES...
At 748 PM MDT, a severe thunderstorm was located near Madrid, or near
Grant, moving southeast at 35 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Imperial, Grant and Madrid.
This includes Highway 61 between mile markers 41 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 4086 10179 4091 10158 4069 10134 4055 10135
4049 10162
TIME...MOT...LOC 0148Z 317DEG 31KT 4082 10163
HAIL...2.50IN
WIND...60MPH
$$
Roberg858
WWUS53 KLBF 070200
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
800 PM MDT MON AUG 6 2018
NEC029-135-070230-
/O.CON.KLBF.SV.W.0255.000000T0000Z-180807T0230Z/
Perkins NE-Chase NE-
800 PM MDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTH CENTRAL PERKINS AND NORTHEASTERN CHASE COUNTIES...
At 800 PM MDT, a severe thunderstorm was located 8 miles southwest of
Madrid, or 8 miles southeast of Grant, moving southeast at 30 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Imperial.
This includes Highway 61 between mile markers 41 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 4078 10175 4080 10146 4069 10134 4055 10135
4049 10162
TIME...MOT...LOC 0200Z 334DEG 25KT 4074 10162
HAIL...2.50IN
WIND...60MPH
$$
Roberg434
WWUS53 KLBF 070215
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
815 PM MDT MON AUG 6 2018
NEC029-135-070230-
/O.CON.KLBF.SV.W.0255.000000T0000Z-180807T0230Z/
Perkins NE-Chase NE-
815 PM MDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTH CENTRAL PERKINS AND NORTHEASTERN CHASE COUNTIES...
At 815 PM MDT, a severe thunderstorm was located 11 miles north of
Imperial, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Perkins and northeastern Chase Counties.
This includes Highway 61 between mile markers 48 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 4073 10170 4080 10146 4069 10134 4055 10135
4051 10156
TIME...MOT...LOC 0215Z 319DEG 22KT 4068 10155
HAIL...1.50IN
WIND...60MPH
$$
Roberg430
WWUS53 KLBF 070220
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
820 PM MDT MON AUG 6 2018
NEC135-070229-
/O.CAN.KLBF.SV.W.0255.000000T0000Z-180807T0230Z/
Perkins NE-
820 PM MDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PERKINS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4070 10168 4070 10138 4069 10134 4055 10135
4051 10156
TIME...MOT...LOC 0219Z 318DEG 21KT 4066 10154
$$
NEC029-070230-
/O.CON.KLBF.SV.W.0255.000000T0000Z-180807T0230Z/
Chase NE-
820 PM MDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN CHASE COUNTY...
At 819 PM MDT, a severe thunderstorm was located 11 miles northeast
of Imperial, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Chase County.
This includes Highway 61 between mile markers 48 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4070 10168 4070 10138 4069 10134 4055 10135
4051 10156
TIME...MOT...LOC 0219Z 318DEG 21KT 4066 10154
HAIL...1.00IN
WIND...60MPH
$$
Roberg119
WWUS53 KLBF 070227
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
827 PM MDT MON AUG 6 2018
NEC029-070237-
/O.EXP.KLBF.SV.W.0255.000000T0000Z-180807T0230Z/
Chase NE-
827 PM MDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHASE COUNTY WILL
EXPIRE AT 830 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and breif heavy rain are still possible with this thunderstorm.
LAT...LON 4070 10168 4070 10138 4069 10134 4055 10135
4051 10156
TIME...MOT...LOC 0227Z 317DEG 31KT 4062 10149
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:40 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 6, 6:40 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 740 PM CDT Mon Aug 6 2018 .SYNOPSIS... Issued at 314 PM CDT Mon Aug 6 2018 H5 analysis from this morning had a tandem of highs located across the southern third of the CONUS. The first was over eastern Arizona and a second over southern Alabama. Further north, low amplitude flow extended from California, east into Ohio valley and Mid Atlantic. Across the northern tier of the CONUS, low amplitude ridging was present across the Pacific NW. East of this feature, a low amplitude trough of low pressure was present across the northern plains into the northern Great Lakes. Within this trough, several weak disturbances were noted with shortwaves present across sern Montana, eastern North Dakota, southern Iowa and central Wisconsin. At the surface: Low pressure was present across western Kansas with a stationary front extending to the east northeast into northwestern Missouri. West of the low the the front extended into southeastern and central Colorado. Across western and north central Nebraska, light easterly and northeasterly winds were present and led to low cloudiness across portions of west central and southwestern Nebraska earlier today. The bulk of this has burnt off by mid afternoon. Mid level convective cloudiness has developed with showers and embedded thunderstorms present across northern Nebraska, as well as central and south central Nebraska. Readings as of 3 PM CDT, ranged from 67 in Gordon with rain, to 80 at North Platte and O'Neill. && .SHORT TERM...(This evening through Tuesday) Issued at 314 PM CDT Mon Aug 6 2018 Tonight and Tuesday...Thunderstorm and rain chances are the main forecast challenges in the short term. For tonight: The shortwave, currently over sern Montana, will approach the Central plains early this evening. Two areas of thunderstorms are expected to initiate in advance of this feature, the first over Kansas into south central and southeastern Nebraska INVOF the stationary front. The second favored area is over northern Nebraska which is INVOF of the shortwave trough. This scenario is supported by the latest NAM12 and GFS solutions and to a lesser degree by the latest ECMWF solution. The WARW seems to be the outlier this morning, forcing a broad swath of precipitation across the forecast area tonight. Looking at the other HREF members, they are similar to the NAM12/GFS camp, favoring precipitation across the northern forecast area and in the far southeastern forecast area. That being said, decided to focus the highest pops across north central Nebraska and sern portions of the forecast area. As for the severe threat, deep layer shear is strong tonight, generally greater than 50 KTS and with limited cape in place, it may be hard for updrafts to overcome the strong shear tonight. For that reason, and the fact that CAPE is limited, tonight, not overly concerned about severe storms tonight. With steep mid level lapse rates in place, any strong storms may produce some hail up to dime or nickle size. .LONG TERM...(Tuesday night through Monday) Issued at 314 PM CDT Mon Aug 6 2018 Tuesday night through Thursday...Another round of convection will develop Tuesday afternoon along the front ranges of southeastern Wyoming and Colorado. Northwesterly H5 flow aloft will carry this activity generally southwest of the forecast area. Some of this has the potential to clip the swrn forecast area Tuesday evening and have included it in the latest forecast package. On Wednesday into Wednesday night, high pressure aloft will build north from the swrn CONUS into the intermountain west. The result will be north northwesterly steering winds Wednesday night into Thursday. There will be one last small chance for pcpn Wednesday evening as a weak disturbance tracks through central Nebraska. This was not captured by the superblend and after collaboration with GID and GLD, went ahead and added pops to the fcst. Thursday night through Monday...High pressure across the intermountain west, will build east from the intermountain west onto the central and northern plains by the end of the week. This will result in warm temperatures and dry conditions in a subsidence rich environment. This is expected to persist through the weekend with the next outside chance for pcpn next Monday night as the ridge breaks down and a broad trough of low pressure traverses the northern plains. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 740 PM CDT Mon Aug 6 2018 An intense thunderstorm with large hail west of KOGA, as scattered showers and a few thunderstorms continued from near KTIF toward KONL. The thunderstorm activity will end overnight with clearing skies. Scattered high clouds Tuesday along with light amd variable winds. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Roberg
Hazardous weather outlook, Aug 6, 3:22 PM MDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 422 PM CDT Mon Aug 6 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-072130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 422 PM CDT Mon Aug 6 2018 /322 PM MDT Mon Aug 6 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Showers and thunderstorms are possible this evening. Some storms in the west and southwest could be stronger with wind gusts around 50 mph. Any storms could produce brief heavy downpours and occasional lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorms are possible Tuesday night and Wednesday night across far southwestern into portions of central Nebraska. At this time, no severe storms are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 6, 7:12 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
812 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 4 NNW BRULE 41.15N 101.93W
08/06/2018 E1.75 INCH KEITH NE PUBLIC
HAIL RANGED FROM MARBLES TO GOLF BALLS.
&&
JURGENSENSpecial weather statement, Aug 6, 7:18 PM MDT, 29 minutes before
Special Weather Statement National Weather Service North Platte NE 818 PM CDT MON AUG 6 2018 NEZ006-007-010-070200- Holt NE-Keya Paha NE-Boyd NE- 818 PM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOLT...NORTHEASTERN KEYA PAHA AND NORTHWESTERN BOYD COUNTIES UNTIL 900 PM CDT... At 817 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Naper, or 23 miles northeast of Springview, moving east at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Naper, Dustin, Mills and Brocksburg. This includes Highway 12 between mile markers 67 and 99, and near mile marker 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4278 9898 4290 9949 4300 9942 4300 9895 TIME...MOT...LOC 0117Z 286DEG 19KT 4297 9933 Snively
Local storm report, Aug 6, 7:26 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL OSHKOSH 41.41N 102.34W
08/06/2018 M1.75 INCH GARDEN NE TRAINED SPOTTER
LOTS OF HAIL DAMAGE IN TOWN. TIME ESTIMATED BY RADAR
&&
SNIVELYLocal storm report, Aug 6, 7:39 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL BRULE 41.10N 101.89W
08/06/2018 M1.00 INCH KEITH NE PUBLIC
HAIL UP TO QUARTER SIZE IN TOWN. PICTURE VIA SOCIAL MEDIA
&&
SNIVELYLocal storm report, Aug 6, 7:41 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 10 SSW OGALLALA 40.99N 101.79W
08/06/2018 E1.75 INCH PERKINS NE PUBLIC
&&
JURGENSENLocal storm report, Aug 6, 7:46 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL N GRANT 40.85N 101.73W
08/06/2018 M2.50 INCH PERKINS NE FIRE DEPT/RESCUE
MEASURED 3 INCH HAIL ON NORTH SIDE OF GRANT.
&&
JURGENSENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:20 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Aug 6, 6:31 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 44 min |
| Aug 6, 7:06 PM MDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Aug 6, 7:08 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 52 min |
| Aug 6, 7:59 PM MDT | Special Weather Statement | LBF | Boyd | 46 min |
| Aug 7, 5:06 PM MDT | Special Weather Statement | LBF | Blaine, Logan, Thomas | 39 min |
| Aug 7, 5:22 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.